Alert archive / Wisconsin / Gale Warnings in 2013
Gale Warning 14, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at May 10, 2013, 5:33 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2013, 5:33 AM CDT (10:33 UTC)
- Expired
- May 10, 2013, 12:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
257 WHUS73 KMKX 101033 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 533 AM CDT FRI MAY 10 2013 ...BRISK WINDS AND HIGH WAVES EXPECTED INTO FRIDAY EVENING... .LOW PRESSURE OVER NORTHERN INDIANA WILL REACH LAKE EIRE AROUND NOON. BRISK NORTHEAST WINDS WILL SHIFT TO THE NORTH OVERNIGHT... AND REMAIN GUSTY INTO THE AFTERNOON. THESE WINDS WILL GENERATE HIGH WAVES. LMZ643>646-101700- /O.UPG.KMKX.SC.Y.0053.000000T0000Z-130511T0300Z/ /O.NEW.KMKX.GL.W.0014.130510T1033Z-130510T1700Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 533 AM CDT FRI MAY 10 2013 ...GALE WARNING IN EFFECT UNTIL NOON CDT TODAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: NORTH GALES TO 35 KNOTS THIS MORNING...THEN NORTH 15 TO 25 KNOTS THIS AFTERNOON. WINDS WILL WEAKEN TONIGHT. * WAVES: 5 TO 8 FEET...SLOWLY SUBSIDING TO 3 TO 6 FEET LATE AFTERNOON. WAVES WILL CONTINUE TO SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
1 follow-up statement
456 WHUS73 KMKX 101707 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1207 PM CDT FRI MAY 10 2013 ...GALES DIMINISHED BUT GUSTY NORTH WINDS PERSIST... .LOW PRESSURE MOVING TO OUR EAST WILL KEEP A TIGHT PRESSURE GRADIENT IN PLACE INTO EARLY THIS EVENING. NORTH WINDS WILL PERSIST BUT DIMINISH LATER THIS EVENING AS THE PRESSURE GRADIENT WEAKENS. LMZ643>646-110115- /O.EXP.KMKX.GL.W.0014.000000T0000Z-130510T1700Z/ /O.NEW.KMKX.SC.Y.0054.130510T1707Z-130511T0600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1207 PM CDT FRI MAY 10 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM CDT SATURDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT SATURDAY. THE GALE WARNING IS NO LONGER IN EFFECT. * WINDS: NORTH WINDS TO 30 KNOTS...THEN NORTH 15 TO 25 KNOTS LATER THIS AFTERNOON. WINDS WILL WEAKEN TONIGHT. * WAVES: 5 TO 8 FEET...SLOWLY SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at May 10, 5:09 AM CDT, 24 minutes earlier.
Area forecast discussion, May 10, 5:09 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 509 AM CDT FRI MAY 10 2013 .TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH MID LEVEL TROUGH AXIS FROM NEAR GREEN BAY TO SOUTHWEST OF MADISON AROUND 7 AM WILL EXIT THE FAR SOUTHEAST BY NOON. EXPECT SHOWERS UNTIL THE TROUGH AXIS PUSHES EAST. FORECAST SOUNDINGS SHOW MOISTURE REMAINS TRAPPED BELOW THE BASE OF A DEVELOPING STABLE LAYER AROUND 6 THSD FT. THEREFORE SKIES WILL BE SLOW TO CLEAR BUT MIXING FINALLY OCCURS OVER SOUTH CENTRAL WISCONSIN LATER IN THE AFTERNOON AND IN THE EAST DURING THE EVENING. THEN MODERATE TO STRONG 700 MB UPWARD MOTION AROUND 5 MICROBARS/SEC MOVES ACROSS SOUTH CENTRAL WISCONSIN LATE TONIGHT...REACHING THE SOUTHEAST AROUND SUNRISE SATURDAY. SATURATION OCCURS OVER MUCH OF THE LOWER TO MID LEVELS AND A BAND OF SHOWERS IS EXPECTED TO PUSH QUICKLY ACROSS MUCH OF SOUTHERN WISCONSIN...AND INTO NORTHWEST PORTIONS OF SOUTHEAST WISCONSIN BY SUNRISE. PRECIPITATION AMOUNTS WILL BE LIGHT. .SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH A SURFACE COLD FRONT WILL EXIT THE SOUTHEAST FORECAST AREA SATURDAY MORNING...WITH A TRAILING SHORTWAVE BRINGING A CHANCE OF SHOWERS THROUGH MID MORNING. THERE WILL BE RAPID DRYING BEHIND THIS FRONT...SO NOT EXPECTING PRECIP TO HANG AROUND INTO THE AFTERNOON. IN FACT...CURRENT MODELS ARE SUGGESTING THAT QUICKLY APPROACHING HIGH PRESSURE MAY BRING A FAIR AMOUNT OF SUNSHINE BY AFTERNOON. EVEN WITH THE SUN...IT WILL NOT FEEL VERY PLEASANT OUT THOUGH AS TEMPERATURES WILL STRUGGLE INTO THE MIDDLE 50S UNDER BREEZY NORTHWEST WINDS. .SUNDAY AND MONDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH THERE SHOULD BE A GOOD AMOUNT OF SUNSHINE SUNDAY AND MONDAY AS HIGH PRESSURE SLOWLY SLIDES THROUGH THE AREA. HIGH TEMPERATURES WILL REMAIN WELL BELOW NORMAL SUNDAY...LIKELY STRUGGLING INTO THE LOW 50S. THOUGH WINDS WILL BE A BIT LIGHTER THAN SATURDAY...THEY WILL STILL BE BREEZY OUT OF THE NORTHWEST...PUTTING A BIT OF A CHILL IN THE AIR FOR MOTHERS DAY. SOUTHERLY WINDS WILL DEVELOP MONDAY AS THE CENTER OF THE HIGH MOVES ON TO THE EAST OF THE AREA. THIS WILL ALLOW TEMPERATURES TO RECOVER ABOUT 10 DEGREES FROM SUNDAY...FALLING JUST A COUPLE DEGREES SHY OF NORMAL VALUES MOST PLACES. IT WILL BE COOLER NEAR LAKE MICHIGAN THOUGH AS ONSHORE WINDS ARE EXPECTED BY AFTERNOON. .TUESDAY THROUGH THURSDAY...FORECAST CONFIDENCE...MEDIUM WARM ADVECTION WILL CONTINUE INTO THE MIDDLE OF THE WEEK...WITH TEMPERATURES WARMING BACK ABOVE NORMAL. IT CURRENTLY LOOKS LIKE WEDNESDAY MAY BE THE BEST CHANCE TO SEE 80S MOST PLACES...AS THERE IS CONCERN THAT WINDS MAY REMAIN ONSHORE TUESDAY. WENT WITH SLIGHT CHANCE POPS MONDAY NIGHT...AS STRONG WARM ADVECTION MAY KICK OFF A FEW SHOWERS AND STORMS. LOOKS MAINLY DRY THEN TUESDAY AS THE WARM AND CAPPED AIRMASS MOVES INTO PLACE. HAVE POPS WEDNESDAY...THOUGH THAT WILL DEPEND ON THE TIMING OF THE COLD FRONT. THE ECMWF REMAINS DRY WITH THE FRONT TO THE WEST...WHILE THE GFS BRINGS THE FRONT INTO THE AREA ALONG WITH A CHANCE FOR SHOWERS/STORMS. POPS AND TEMPERATURES ARE LESS CERTAIN FOR THURSDAY...AS THE GFS HAS A COOLER AND DRY POST FRONTAL AIRMASS IN PLACE...WHILE THE ECMWF HAS SHOWERS/STORMS AS THE COLD FRONT APPROACHES FROM THE NW. GENERALLY SPLIT THE DIFFERENCE BETWEEN SOLUTIONS FOR NOW. && .AVIATION/12Z TAFS/... RAIN WILL CONTINUE THIS MORNING AS LOW PRESSURE OVER NORTHERN INDIANA APPROACHES LAKE EIRE. MAINLY IFR CONDITIONS DURING THIS TIME WITH SOME LIFR EAST. THE RAIN SHOULD DIMINISH BY MID TO LATE MORNING FRIDAY...WITH CEILINGS TO MVFR OVER SOUTH CENTRAL WISCONSIN DURING THE MORNING..AND RISING TO MVFR OVER THE SOUTHEAST DURING THE AFTERNOON. SHOULD SEE MIXING OUT OF CEILINGS BY LATE AFTERNOON ESPECIALLY SOUTH CENTRAL. AN APPROACHING COLD FRONT IS EXPECTED TO BRING MORE SHOWERS LATE TONIGHT SOUTH CENTRAL AND SATURDAY MORNING SOUTHEAST. EXPECT VFR CEILINGS WITH THIS. && .MARINE... GUSTS UP TO 30 KNOTS ARE EXPECTED INTO THIS MORNING MOST AREAS...WITH A FEW GALE GUSTS EARLY. THESE WINDS WILL CONTINUE TO GENERATE HIGH WAVES...LINGERING INTO FRIDAY EVENING BEFORE SUBSIDING. THUS...A SMALL CRAFT ADVISORY IS IN EFFECT INTO FRIDAY EVENING. THE WINDS WILL DIMINISH AS LOW PRESSURE OVER NORTHERN INDIANA MOVES OFF TO LAKE EIRE BY NOON. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AGAIN LATE SATURDAY MORNING INTO THE AFTERNOON...AS GUSTY NORTHWEST WINDS MOVE INTO THE REGION BEHIND A DEPARTING COLD FRONT. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR LMZ643>646. && TODAY/TONIGHT AND AVIATION/MARINE...HENTZ SATURDAY THROUGH THURSDAY...DDV
Hazardous weather outlook, May 10, 4:05 AM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 405 AM CDT FRI MAY 10 2013 WIZ046-047-051-052-056>060-062>072-110915- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 405 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PATCHY FROST WILL BE POSSIBLE EARLY SUNDAY MORNING WITH AREAS OF FROST EARLY MONDAY MORNING. A FROST ADVISORY MAY BE NEEDED. THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY...AS A WEAK COLD FRONT STALLS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH NEXT WEDNESDAY. LMZ643>646-110915- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 405 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY CONTINUES INTO THE EARLY EVENING...AS BRISK NORTHEAST TO NORTH WINDS AND HIGH WAVES LINGER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY CRITERIA SATURDAY. WINDS MAY REACH SMALL CRAFT ADVISORY LEVELS ON TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS NEXT WEDNESDAY AND THURSDAY. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:32 PM CDT | River Flood Watch | MKX | Kenosha | 13 hr |
| May 10, 9:34 AM CDT | River Flood Warning | MKX | Jefferson | 25 hr |
| May 10, 9:34 AM CDT | River Flood Warning | MKX | Jefferson | 25 hr |
| May 10, 9:34 AM CDT | River Flood Warning | MKX | Kenosha | 25 hr |
| May 10, 12:07 PM CDT | Small Craft Advisory | MKX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.